Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 23, NWS Omaha, NE

April 7, 2001Burt County, Cuming County, Thurston County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Apr 7, 2001, 1:46 AM CDT for Burt County, Cuming County, Thurston County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2001, 1:46 AM CDT (06:46 UTC)
Expired
Apr 7, 2001, 2:15 AM CDT
In force
29 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Burt County, NE, Cuming County, NE, Thurston County, NE

The radar

The Omaha radar (KOAX), 74 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 1:45 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2001-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 770 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2001-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
770 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:15 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 7, 12:15 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE OMAHA NE
1215 AM CDT SAT APR 7 2001

SOME CHANCE OF SEVERE WIND GUSTS IN TSTMS MOVING NORTH THROUGH
WESTERN CWA.  OTHERWISE GRADIENT WIND INCREASING AROUND DEEPENING
LOW SO WILL GO TO WIND ADVISORY THE REST OF THE NIGHT.

.OMA...WIND ADVISORY INTO EARLY SATURDAY ALL OF CWA.

POWERS

In the hours before

Special weather statement, Apr 6, 9:05 PM CDT, 4 hours 41 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-070630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
905 PM CDT FRI APR 6 2001

...TORNADO WATCH FOR SOUTHEAST NEBRASKA UNTIL 1 AM CDT EARLY
SATURDAY...

THERE IS STILL SOME RISK OF SEVERE THUNDERSTORMS IN EASTERN NEBRASKA
AND SOUTHWEST IOWA OVERNIGHT.  SEVERE THUNDERSTORMS ARE MOST LIKELY
IN SOUTHEAST NEBRASKA INTO EARLY MORNING.

A LINE OF THUNDERSTORMS FROM CENTRAL NEBRASKA TO WESTERN
OKLAHOMA WILL CONTINUE EAST THROUGH THE NIGHT.  THESE
THUNDERSTORMS HAVE THE POTENTIAL OF PRODUCING SEVERE WEATHER.
THE PRIMARY THREAT IS FOR DAMAGING WINDS...ALTHOUGH LARGE HAIL AND
EVEN A TORNADO IS POSSIBLE.

LOCALLY HEAVY RAINS ARE POSSIBLE WITH THESE THUNDERSTORMS.

POWERS
Special weather statement, Apr 6, 9:29 PM CDT, 4 hours 17 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-070630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
905 PM CDT FRI APR 6 200

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 10:40 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson35 min
Apr 7, 1:16 AM CDTSevere Thunderstorm WarningOAXAntelope, Knox29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.